Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PRESSURE AND BURNING IN EARS
Nov 7, 2009

I have a lot of pressure in both ears. The right ear especially feels full and congested and gets a burning feeling inside and in the far back of my throat. I am also getting severe headaches on and off. Some light congestion in nasal passages also. So far I have been diagnosed by an ENT doctor as having a sinus infection. I took Amoxicllin 875mg for 2 weeks and nothing improved. My ID doctor said it was a middle ear infection. He started me on Levaquin which made this problem improve, but I felt severe muscle aches as a side effect. I then stoped this and the ID doctor gave me ZPack. Again, nothing improved. I went to another ENT doctor who said it was not an infection or cancer. He asked me if I had a lot of stress at work and said it was my muscles which were tense around my ear. He gave me valium. And still I have the same problem. This has been going on for over 2 months. I am in pain. I was diagnosed positive 7/07 abd started HAART right after. I take Reyataz, Norvir and Truvada. I dont know what else to do.

Response from Dr. Henry

Unlikely due to your HIV meds though I have seen several patients over the years who seemed to develop a neuropathy in the ears due to possible lamivudine or emtricitabine. Seeing a neurologist might be useful.. If the problem persists with no answers it may be worth discussing with your HIV specialist whether a switch in your HIV regimen should be considered. Since the problem started after two years on your HIV regimen it seems unlikely but still possible that one of your HIV drugs is contributing. KH



Previous
Blood in urine following sexual activity
Next
Unusual side effects with Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement